i worry a lot and i looked up side effects ... what is the percentage of people that have these serious side effects??
It is good, especially in today's healthcare environment of drive-through mentality, of which I am very, very much apart of; where each consumer, believe me, is lucky if they get to spend 10.5 minutes, per each consumer visit (which the consumer is paying very, very good money for and, more often than not, do not get to ask the question (s), treatment (s), etc., that he or she came originally came to be seen for originally, anyway. So, he or she, unless this person speaks up and ADVOCATES for what is needed, will leave, money gone out of the pocket, possibly needed or not needed RX samples for a condition (s), which may not even be the primary condition anyway... Sorry, I am not exactly a big money maker for my employer...
Back to your question with the Zoloft, it is good to be familiar with potential side effects of any medication you may be taking, even if only a brief course of antibiotics. Used to, the physician or nurse would go through these, and tell you what to look for, at least the high points, and if you experience them or similar, call the doctor immediately. In 2011, we are lucky if the benevolent pharmacist does this. If not, this task is left to us, sounds as if was left to you, possibly. However, what you read, seems to have nearly traumatized you to some extent, you maybe doubt or having doubts about taking the Zoloft because all of the potential things Zoloft could do?
Sure it is good to have a level of concern and even vigilance about potential side effects and or adverse events of any medications have the chances of occurring or at least, initiating. But, the level of concern or vigilance should not prohibit you from being able from functioning or even prohibit any consideration you had of taking Zoloft as obviously it was prescribed for you because you were having some depressive/anxiety (?) or similar symptoms, and your provider had faith it may be a good part of your treatment plan as you move through the treatment process. Sure, it is not the only piece of the treatment or cure for whatever, only a piece of the treatment element, such as a cooking utensil. Definitely, there are other, just as significant, maybe more, than RX's.
Okay, I need to shut my mouth, and get to the point, sorry. I have prescribed Zoloft to many clients in my many years of practice; the youngest person, was in their teenage years, for several months with therapy, then the medication was discontinued because was no longer needed because the cognitive therapy changed some situations for this person, and why should he take it, if he did not need it? The most seasoned person I have prescribed Zoloft for was a early senior citizen, around 62 years young, husband died, very depressed. Needed the medication for four to five years while went to individual therapy at the same time. Made slow, steady, progress, finally, improvement so much better, wanted to stop the medication, did well, even better than when taking the medication.
In my experience, in total, approximately, 5 persons out of 100 persons will have some type of side effect and or adverse event related to any medication, including Zoloft. Now, it is EXTREMELY IMPORTANT FOR ALL PERSONS TAKING ANY MIND ALTERING SUBSTANCE, THE FOOD AND DRUG ADMINISTRATION SPECIFIED ANTIDEPRESSANTS (Zoloft, Celexa, Lexapro, Pritiq, Remeron, Wellbutrin (all three types), Serzone, and many, many more), THAT ANYONE, NO MATTER WHAT AGE THE PERSON IS TAKING THE ANTIDEPRESSANT, IS AT RISK FOR DEVELOPING THOUGHTS OF SELF HARM, ATTEMPTING THIS OR BOTH. SO, IT IS ESSENTIAL THAT THE PERSON TAKING THE MEDICATION, MONITOR FOR THIS OR THESE, IF THEY OCCUR, STOP THE MEDICATION IMMEDIATELY, AND NOTIFY PROVIDER EMERGENTLY OR GO TO THE NEAREST EMERGENCY DEPARTMENT FOR ASSISTANCE. Also, the Food and Drug Administration did not include the ADHD medication, which is a non-stimulant, for ADHD, basically, has sort of an antidepressant base, and works like an antidepressant, so it to, potentially, could illicit the same as the aforementioned.
So please, just remember, you could be given Keflex or Penicillin and experience a life-threatening event, even vitamins have the potential, although rare. All is the same for Zoloft; if you even suspect, you are having an ill event due to the Zoloft, call your provider's nurse as he/she is one of your best sources of information. Please, do not feel as if you are bothering this person, even if you have to call he/she 10X/24 hour period; I used to be a nurse, that is what you are PAYING for, and there is no better advocate for you than YOU! Best wishes to you, don't doubt your own strength!
Hello slaterbrit. I was on zoloft, some years ago. It was kind to me as far as side effects were concerned. As a rule zoloft is a very well tolerated medication, kind to the organs. Some of the so called common side effects might be nausea, stomach cramps, and insomnia. The pecentage of people experiencing serious side effects, I would not be able to say. Not certain what your dose might be but since you are just beginning I'm guessing 25 or 50mg. I'd try not to worry and wait and see. Meaning if you feel that you're not comfortable, as to side effects, your precribing physician might make an adjustment, to ease those effects. Best of wishes to you, hopeing that you do begin to feel better soon, and try not worry.
My husband takes 100mg of Zoloft for his bipolar depression, & has no side effects that we are aware of. Every durg or food you consume has the potentila of side effects. It is good to be aware of these, but do not let them scare you away. They usually don't happen in most cases. You should ask your pharmatist for a printout of the possible side effects & be on the watch out, but don't get anxiety about it. I use Forteo injections for my bones which has a very high incidence of osteosarcoma (bone cancer that would be incurable), but the benefits outweigh me taking the risk at this point. I believe this is what you have to do with anything foreign you put in your body. This could be true for anything.
I am also allergic to milk proteins, & once in a while I just want an ice cream! So, it's my decision if I want a couple of minutes of pleasure, or take the risk of a severe reaction which could result in death. I hope you see where I am coming from here. If you are having depression, & your doctor has prescribed the Zoloft, he must have some kind of idea about your medical history I would assume, & is trying to give you a medicine that may well help your depression. Hopes this help in your decision. I personally haven't heard to much chatter on this site concerning side effects on Zoloft. Good luck to you...
Hello slaterbrit! Zoloft does lists alot of side effects. All SSRI'S do. I do not think that they have an exact percentage of side effects that is accurate.It is difficult to keep track of this data since there are so any people that are on Zoloft that are not included in the research. I can tell you after caring for patients on Zoloft and taking Zoloft myself for years, that insomnia and weight gain are two of the side effects that are reported more than the others. I hope that this does not interfere with your decision to take Zolft. Despite these side effects, Zoloft has really helped control my depression and anxiety. I wish you the best! Sweetie Pie
Honestly I don't like zoloft at all. It depends on what it was given to you for. If it was for depression I wouldn't recommend it. I was given it for depression and anxiety and i think im more depressed. Im only 16 and have been on it for a few months but I hate it. Im not myself.
Unfortunately, most doctors have the mentality "take a pill" it will help... if your condition is not severe, get second or even third opinions. Escape from the pop a pill culture. Sometimes diet and excercise along with good counceling will do the trick... dont be afraid to try other methods and most definately confer with professionals and those closest to you. God Bless
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2010 • 3 answers
Posted 5 Apr 2011 • 2 answers
Posted 16 Oct 2015 • 1 answer
Posted 13 Feb 2016 • 3 answers
Posted 16 Jul 2016 • 1 answer